Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 271, NWS Tulsa, OK

June 9, 2009Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2009, 11:37 PM CDT for Benton County, Washington County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2009, 11:37 PM CDT (04:37 UTC)
Expired
Jun 10, 2009, 12:13 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 11:37 PM CDTTSTM WND DMG1 W Gentry, ARSHINGLES BLOWN OFF SOME HOMES. SHEET METAL ROOFS DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 9:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1799 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100437
SVRTSA
ARC007-143-100530-
/O.NEW.KTSA.SV.W.0271.090610T0437Z-090610T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1230 AM CDT

* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DECATUR TO SILOAM SPRINGS...MOVING SOUTHEAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SILOAM
  SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...TONTITOWN...
  LOWELL...SPRINGDALE...PRAIRIE GROVE...FARMINGTON AND FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3619 9390 3593 9431 3621 9457 3626 9458
      3641 9441
TIME...MOT...LOC 0437Z 307DEG 29KT 3636 9439 3623 9458

$$
2 follow-up statements
000 
WWUS54 KTSA 100501
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT WED JUN 10 2009

ARC007-143-100530-
/O.CON.KTSA.SV.W.0271.000000T0000Z-090610T0530Z/
WASHINGTON AR-BENTON AR-
1201 AM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN BENTON AND NORTHERN WASHINGTON COUNTIES...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO SAVOY...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAVOY...
SPRINGDALE...WHEELER...SHADY GROVE...JOHNSON...VINEY GROVE...
SONORA...FARMINGTON...PRAIRIE GROVE...WALNUT GROVE AND FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3593 9431 3611 9447 3630 9416 3619 9390
TIME...MOT...LOC 0501Z 307DEG 29KT 3619 9420 3610 9437

$$
000 
WWUS54 KTSA 100513
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT WED JUN 10 2009

ARC007-143-100523-
/O.CAN.KTSA.SV.W.0271.000000T0000Z-090610T0530Z/
WASHINGTON AR-BENTON AR-
1213 AM CDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON AND NORTHERN
WASHINGTON COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT.

LAT...LON 3593 9431 3611 9447 3630 9416 3619 9390
TIME...MOT...LOC 0513Z 307DEG 29KT 3611 9412 3602 9429

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:08 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 9, 10:08 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT TUE JUN 9 2009

.DISCUSSION...

HAVE UPDATED ZONES WIHCH INCLUDE POPS AND TEMPERATURES BASED
ON LATEST RADAR DATA. EVOLVING THUNDERSTORM COMPLEXT ACROSS FAR NE
OK HAS RESULTED IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WILL
KEEP LOW POPS ACROSS MUCH OF THE AREA...EXCEPT WHERE THUNDERSTORMS
ARE ONGOING. LOWER TEMPERATURES A FEW DEGREES ACROSS THE
AFOREMENTIONED AREA TO ACCOUNT FOR RAIN COOLED AIR.
OTHERWISE...REST OF FORECAST ELEMENTS LEFT AS THEY ARE.

RECENTLY ISSUED THUNDERSTORM WATCH #361 EFFECTIVE UNTIL 4 AM.

UPDATED ZFP/AFM/PFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Jun 9, 10:01 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT TUE JUN 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101515-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1001 PM CDT TUE JUN 9 2009

...SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA
   THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.

SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING .

AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS REMAIN ONGOING ACROSS NORTHEAST OKLAHOMA.
THE THUNDERSTORMS HAVE BEGUN TO MOVE MORE SOUTHEASTERLY IN RESPONSE TO A
STRENGTHENING LOW LEVEL JET. WHILE MUCH OF THE SEVERE WEATHER
THREAT HAS SHIFTED LARGE HAIL AND DAMAGING WIND... A SMALL TORNADO
THREAT WILL REMAIN AS LOCALIZED BOUNDARY FROM PREVIOUS
THUNDERSTORM ACTIVITY MAY BE SUFFICIENT TO PRODUCE A BRIEF SPIN
UP. MOST OF THE SEVERE WEATHER WILL BE EAST AND SOUTHEAST OF THE
AREA AFTER 1 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE BOTH
WEDNESDAY AND THURSDAY AS THE COLD FRONT MOVES BACK INTO NORTHEAST
OKLAHOMA WEDNESDAY AFTERNOON. THE ATMOSPHERE WILL AGAIN BECOME
UNSTABLE ALONG AND SOUTH OF THE BOUNDARY WITH THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY AFTERNOON INTO THE
OVERNIGHT HOURS.

DEPENDING ON THE EVOLUTION OF WEDNESDAY NIGHTS THUNDERSTORM COMPLEX
ANOTHER ROUND OF SEVERE STORMS COULD BE POSSIBLE THURSDAY AFTERNOON
INTO THURSDAY NIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY NEXT WEEK AS RICH GULF MOISTURE REMAINS OVER
THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 9, 9:09 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT TUE JUN 9 2009

OKZ055-061-100245-
ROGERS OK-WASHINGTON OK-
909 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS AND WASHINGTON

AT 908 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CENTERED 3 MILES SOUTH OF OCHELATA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OOLOGAH...TALALA...RAMONA AND OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3662 9582 3660 9582 3660 9569 3660 9561
      3645 9570 3652 9601 3653 9601 3663 9600
TIME...MOT...LOC 0208Z 281DEG 28KT 3656 9595
Local storm report, Jun 9, 9:22 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     HOLLOW                  36.89N 95.27W
06/09/2009                   CRAIG              OK   PUBLIC

            LARGE TREES LIMBS DOWN

&&

MAT
Local storm report, Jun 9, 10:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     BELLA VISTA             36.43N 94.23W
06/09/2009                   BENTON             AR   BROADCAST MEDIA

            TREE REPORTED DOWN

&&

SFP
Local storm report, Jun 9, 10:55 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             2 W EUREKA SPRINGS      36.40N 93.77W
06/09/2009  E1.00 INCH       CARROLL            AR   PUBLIC

&&

SFP
Local storm report, Jun 9, 10:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     2 W EUREKA SPRINGS      36.40N 93.77W
06/09/2009  E60 MPH          CARROLL            AR   PUBLIC

&&

SFP
Local storm report, Jun 9, 10:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             EUREKA SPR TUE JUN 9 2009

.NOW...
SCATTERED LIGHT SHOWERS CONTINUE TO MOVE NORTHEAST AT 20 MPH
ACROSS THE NORTHERN AND EASTERN BIG COUNTRY THIS EVENING. THESE
SHOWERS ARE CAPABLE OF PRODUCING BRIEF PERIODS OF LIGHT RAINFALL
AND GUSTY WINDS UP TO 35 MPH. RAINFALL AMOUNTS WILL BE LESS THAN
ONE TENTH OF AN INCH.

28

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:15 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison60 min
Jun 9, 10:50 PM CDTSevere Thunderstorm WarningTSABenton, Washington55 min
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningTSACarroll, Madison59 min
Jun 9, 11:24 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington4 hr
Jun 9, 11:45 PM CDTSpecial Weather StatementTSAMadison30 min
Jun 9, 11:52 PM CDTSevere Thunderstorm WarningTSAMadison26 min
Jun 10, 12:22 AM CDTSpecial Weather StatementTSAMadison, Washington23 min
Jun 10, 1:26 AM CDTSpecial Weather StatementTSAMadison34 min
Jun 10, 1:33 AM CDTSevere Thunderstorm WarningTSACarroll, Madison37 min
Jun 10, 6:31 PM CDTSpecial Weather StatementTSACrawford, Sebastian29 min
Jun 10, 6:39 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian, Washington66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.